MAUDE Adverse Event Report: SYNTHES HAGENDORF SOFT TISSUE RETRACTOR LARGE EXTENDIBLE

SYNTHES HAGENDORF SOFT TISSUE RETRACTOR LARGE EXTENDIBLE
Catalog Number 328.010
Medical Device Problem Codes Fracture (1260); Component Missing (2306); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: there was no reported patient involvement associated with the complained event.Event date: unknown.Device is an instrument and is not implanted/explanted.A service and repair evaluation was performed for the returned subject device.The customer reported the soft tissue retractor was missing a piece.The repair technician reported the blade was missing, and the locking nut was chipped and missing a piece.¿missing parts¿ is the reason for repair.The cause of the issue is unknown.The following parts were replaced: locking nut, blade.The item was repaired per the inspection sheet, passed synthes final inspection on apr 11, 2017 and will be returned to the customer upon completion of the service and repair process.The service and repair evaluation confirmed the complaint condition.A service history record review was performed for the subject device.The previous service event for part number 328.010 with lot number(s) 1770416 has been reviewed.No service history review can be performed as the item has not previously been sent in for service.There is no relevant information to the current complained issue.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture: nov 26, 2007.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was initially reported that a soft tissue retractor device was found to be missing a piece upon inspection after sterile processing.It is unknown when the component piece was lost.There was no reported patient or surgical involvement.This event was initially determined to be a non-reportable event.Upon return of the instrument to the synthes manufacturer, the repair technician reported the blade was missing, and the locking nut was chipped and missing a piece.The event was reevaluated and determined to be reportable.This report is 1 of 1 for (b)(4).

Brand Name
SOFT TISSUE RETRACTOR LARGE EXTENDIBLE
Common Device Name
RETRACTOR
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6504286
Report Number3003875359-2017-10192
Device Sequence Number7454
Product Code GAD
UDI-Device Identifier10886982191441
UDI-Public(01)10886982191441(10)1770416
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number328.010
Device Lot Number1770416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2017
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1